Waterspout, Broward
- When
- May 26, 9:49 AM EST
- Where
- Broward County, 10 mi E of Ft Lauderdale
- Reported by
- AIRPLANE PILOT
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
A pilot sighted two waterspouts in the Atlantic.
1 waterspout, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at May 26, 8:50 AM EST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 950 AM EDT SAT MAY 26 2001 IN LIGHT OF LESS CLOUD COVER WILL NEED TO UPDATE ZONES FOR HIGHER MAXS. NO OTHER CHANGES PLANNED. .MIA...NO(NE.
AMZ630-650-651-FLZ063-066>075-GMZ656-657-261900- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 530 AM EDT SAT MAY 26 2001 ...SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS... SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE NORTHEAST ACROSS SOUTH FLORIDA TODAY. MOST OF THE SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE METRO AREAS ALONG THE EAST COAST THIS AFTERNOON. SOME AREAS WILL RECEIVE BRIEF HEAVY AMOUNTS OF RAIN...WIND GUSTS TO 40 MPH AND DEADLY CLOUD TO GROUND LIGHTNING. THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS HOWEVER...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. NO OTHER HAZARDOUS WEATHER IS EXPECTED OVER SOUTH FLORIDA TODAY. FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
AMZ630-650-651-FLZ063-066>075-GMZ656-657-262000- SOUTH FLORIDA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 900 AM EDT SAT MAY 26 2001 ...SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS... SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE NORTHEAST ACROSS SOUTH FLORIDA TODAY. MOST OF THE SHOWERS AND THUNDERSTORMS WILL OCCUR OVER THE METRO AREAS ALONG THE EAST COAST THIS AFTERNOON. SOME AREAS WILL RECEIVE BRIEF HEAVY AMOUNTS OF RAIN...WIND GUSTS TO 40 MPH AND DEADLY CLOUD TO GROUND LIGHTNING. THE THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS HOWEVER...AND SPOTTER ACTIVATION WILL NOT BE REQUIRED. NO OTHER HAZARDOUS WEATHER IS EXPECTED OVER SOUTH FLORIDA TODAY. FOR ADDITIONAL INFORMATION VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT HTTP://WWW.SRH.NOAA.GOV/MIA.
The Miami radar (KAMX), 60 km away, was scanning. The volume nearest the first event began at 14:51 UTC.
1 waterspout. Local standard time, as filed.
A pilot sighted two waterspouts in the Atlantic.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5238360.